Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 16, 2019, 3:45 PM MDT for Chase County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 3:45 PM MDT (21:45 UTC)
- Expired
- Jun 16, 2019, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Chase County, NE
The radar
The Goodland radar (KGLD), 126 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901
WGUS53 KLBF 162145
FFWLBF
NEC029-170045-
/O.NEW.KLBF.FF.W.0007.190616T2145Z-190617T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
345 PM MDT Sun Jun 16 2019
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Eastern Chase County in southwestern Nebraska...
* Until 645 PM MDT.
* At 344 PM MDT, emergency management reported extensive street
flooding across the warned area. Up to two inches of rain have
already fallen in spots. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Center Dam Campground, Wanamaker State Wildfire Management Area,
Area A Campground and Church Grove Campground.
Additional rainfall amounts of up to one inch are possible in the
warned area.
This includes Highway 61 between mile markers 27 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4054 10135 4035 10134 4038 10153 4051 10180
4065 10172
$$
Snively/ThorneWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:51 PM MDT, 54 minutes earlier.
Area forecast discussion, Jun 16, 2:51 PM MDT, 54 minutes before
Area Forecast Discussion National Weather Service North Platte NE 351 PM CDT Sun Jun 16 2019 .SHORT TERM...(This evening through Monday night) Issued at 351 PM CDT Sun Jun 16 2019 Through 12Z Tuesday. The immediate concern in the short term focuses on the heavy rain potential with severe thunderstorm chances. Thunderstorms have developed across far southwest Nebraska along a weak low level convergence boundary that was left behind from the morning showers and within an area modest instability. Sufficient shear has allowed several storms to grow into weak supercells that have dropped quarter to golf ball sized hail, though at this point the activity seems to be hitting a lull. The latest CAMS show an eventual up growth to a small organized cluster of storms that is progged to drop heavy rainfall across southwest Nebraska this evening and overnight with additional weaker activity dropping southeast across the Sandhills and possibly north central from the High Plains and Black Hills. The additional storms are tied to a weak boundary that the models show to slowly move east across the CWA overnight before decaying over our eastern zones before noon Monday. A surface trough will serve as a focus for additional storm development on Monday with the potential of locally heavy rainfall. We will also look to southwest Nebraska once again Monday afternoon for the threat of severe weather. The latest forecast soundings reveal capes reaching nearly to 2000 j/kg with more than ample shear of 30-35kts. Large hail will be the primary concern before a convective mess takes over and congeals into one or more convective clusters capable of heavy rain. .LONG TERM...(Tuesday through Sunday) Issued at 351 PM CDT Sun Jun 16 2019 The forecast pattern will be messy to start off the extended with a broad trough over the southwest and quasi-zonal flow over much the rest of the CONUS. Forecast confidence is lower due to the low amplitude flow aloft, especially concerning some of the smaller scale features that are progged to impact the Plains. With that in mind, several rounds of moderate showers and thunderstorms are expected as the trough translates east across the Plains Tuesday and Wednesday. Moderate to heavy rainfall looks possible, which given the favorable rain producing pattern in the short term, we could be looking at additional flooding concerns. Thereafter, there is some support that a NW PAC system will reach the coast and dig into the inter-mountain west. With this occurring, we expect mid to late week some drying before southwest flow aloft transports the next batch of energy across the central High Plains late Friday, strong thunderstorms with heavy rainfall would be possible Friday and possibly Saturday. The pattern favors below normal temperatures through much of next week, though if the southwest flow returns late week, we would trend closer to normal before cooling behind the next trough for the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1230 PM CDT Sun Jun 16 2019 Periodic showers and thunderstorms are the primary aviation weather concern across western Nebraska through the forecast period. The most widespread thunder activity will take place this evening and tonight. Drops in cigs and visby, along with erratic gusty winds are expected with any thunderstorm. Persistent lower cigs, resulting in MVFR, are likely across northern terminals (including KVTN) Monday morning as a stratus deck builds in. && .HYDROLOGY... Issued at 351 PM CDT Sun Jun 16 2019 The latest CAMs with support from the 12z operational NAM continue to highlight the potential of a 1-3" of rainfall centered over southwest Nebraska. The initial formation of what appears to be a convective cluster is on going across our southwest, so will continue the current watch. We may need to extend our watch through the day tomorrow and possibly add counties as the models are highlighting several rounds of convectively driven rains. We monitor this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for NEZ023-024-035-036- 057>059-069-070. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Snively HYDROLOGY...Jacobs
Hazardous weather outlook, Jun 16, 2:22 PM MDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 322 PM CDT Sun Jun 16 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 322 PM CDT Sun Jun 16 2019 /222 PM MDT Sun Jun 16 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered showers and thunderstorms will become more widespread through the evening and night across western Nebraska. The primary threats are very heavy rainfall and frequent lightning. Some storms may become severe for areas along and west of Highway 83, with large hail and strong winds being the main concern. A Flood Watch is in effect for parts of the western Sandhills and southwest Nebraska. Heavy rainfall will amount to greater than one inch in areas, which could produce street and lowland flooding. The high water table and roads currently affected by high water will worsen. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The severe weather and flooding threat continues into Monday, but spreads into north central Nebraska as well. Rainfall totals exceeding one inch are possible. The greatest potential for large hail and damaging winds lies across southwest Nebraska. Additional thunderstorms are possible nearly every day from Tuesday through Saturday. The severe risk is low for Tuesday. Stay tuned to later forecasts regarding severe potential for Wednesday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through the evening for areas along and west of Highway 83. Hail, wind, and flooding reports are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Local storm report, Jun 16, 1:56 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 5 ESE IMPERIAL 40.49N 101.55W
06/16/2019 M1.00 INCH CHASE NE PUBLIC
PEA TO QUARTER SIZE HAIL.
&&
SJACOBSSpecial weather statement, Jun 16, 2:00 PM MDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
200 PM MDT Sun Jun 16 2019
NEZ056-057-162045-
Deuel-Keith-
200 PM MDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KEITH AND EASTERN
DEUEL COUNTIES...
At 200 PM MDT, a strong thunderstorm was located near Ovid, or near
Julesburg, moving northeast at 10 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Barton and Goldeneye State Wildlife Management Area.
This includes Interstate 80 in Nebraska between mile markers 87 and
107.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4122 10232 4103 10205 4100 10211 4100 10246
4101 10250
TIME...MOT...LOC 2000Z 221DEG 9KT 4101 10235
BJT/DSLocal storm report, Jun 16, 2:03 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 2 N IMPERIAL 40.55N 101.64W
06/16/2019 E1.75 INCH CHASE NE PUBLIC
HAIL UP TO GOLF BALL SIZE. SKYLIGHTS KNOCKED OUT.
EXTENSIVE GARDEN DAMAGE.
&&
SNIVELYLocal storm report, Jun 16, 2:08 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
308 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 7 NW GRANT 40.92N 101.82W
06/16/2019 M1.00 INCH PERKINS NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Jun 16, 2:17 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL E ENDERS 40.44N 101.52W
06/16/2019 E1.00 INCH CHASE NE PUBLIC
QUARTER SIZE HAIL AND LOTS OF RAIN WITH STANDING WATER IN
THE YARD.
&&
THORNESpecial weather statement, Jun 16, 2:56 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
356 PM CDT Sun Jun 16 2019
NEZ058-069-070-162130-
Chase-Hayes-Perkins-
356 PM CDT Sun Jun 16 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PERKINS...
CHASE AND NORTHWESTERN HAYES COUNTIES...
At 356 PM CDT/256 PM MDT/, radar indicated strong thunderstorms were
located along a line extending from 6 miles southeast of Madrid to 6
miles southwest of Champion. Movement was southeast at 15 mph.
Nickel size hail is possible with these storms.
Locations impacted include...
Imperial, Madrid, Lamar, Enders, Enders Reservoir State Recreation
Area, Champion, Crete, Chase, Center Dam Campground, Wanamaker State
Wildfire Management Area, Area A Campground and Church Grove
Campground.
This includes Highway 61 between mile markers 25 and 62.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4035 10205 4070 10205 4087 10152 4078 10125
4065 10124 4044 10142 4035 10154
TIME...MOT...LOC 2056Z 309DEG 13KT 4077 10150 4042 10182
BJT/DSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:29 AM MDT | Flood Watch | LBF | Arthur, Chase, Grant, Hayes, Hooker, Keith and 3 more | 23 hr |
| Jun 16, 12:32 PM MDT | Special Weather Statement | LBF | Chase | 43 min |
| Jun 16, 12:57 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 33 min |
| Jun 16, 1:07 PM MDT | Special Weather Statement | LBF | Perkins | 23 min |
| Jun 16, 1:29 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 46 min |
| Jun 16, 1:36 PM MDT | Special Weather Statement | LBF | Perkins | 39 min |
| Jun 16, 1:46 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 44 min |
| Jun 16, 1:58 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 47 min |
| Jun 16, 2:00 PM MDT | Special Weather Statement | LBF | Deuel | 45 min |
| Jun 16, 2:56 PM MDT | Special Weather Statement | LBF | Chase | 34 min |
| Jun 16, 3:15 PM MDT | Areal Flood Advisory | LBF | Chase | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.